Alert archive / Tennessee / Wind Advisories in 2017

Wind Advisory 27, NWS Morristown, TN

December 22, 201733 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 22, 2017, 3:17 PM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Dec 23, 2017, 12:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2017, 3:17 PM EST (20:17 UTC)
In effect from
Dec 23, 2017, 12:00 AM EST
Expired
Dec 23, 2017, 3:22 PM EST
In force
15 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS74 KMRX 222017
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
317 PM EST Fri Dec 22 2017

...Windy conditions expected across the higher elevations late
tonight through Saturday afternoon...

.As an area of low pressure tracks towards the region, strong
southwesterly winds will increase late tonight and Saturday
morning. Wind are expected to subside behind the cold front late
Saturday afternoon.

TNZ018-041-043-045-047-072-074-087-230500-
/O.NEW.KMRX.WI.Y.0027.171223T0500Z-171223T2100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
317 PM EST Fri Dec 22 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
SATURDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from midnight tonight to 4 PM EST
Saturday. 

* EVENT...Southwesterly winds of 25-40 mph with gusts to 55 mph
  are expected across the higher elevations.

* TIMING...Late tonight through Saturday afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well as
  power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
6 follow-up statements
689 
WWUS74 KMRX 222043 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
343 PM EST Fri Dec 22 2017

...Windy conditions expected across the higher elevations late
tonight through Saturday afternoon...

.As an area of low pressure tracks towards the region, strong
southwesterly winds will increase late tonight and Saturday
morning. Wind are expected to subside behind the cold front late
Saturday afternoon.

TNZ018-041-043-045-047-072-074-087-230445-
/O.CON.KMRX.WI.Y.0027.171223T0500Z-171223T2100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
343 PM EST Fri Dec 22 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST SATURDAY...

* EVENT...Southwest winds of 25 to 40 mph with gusts to 55 mph 
  are expected across the higher elevations. 

* TIMING...Late tonight through Saturday afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
047 
WWUS74 KMRX 230327
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1027 PM EST Fri Dec 22 2017

...Windy conditions expected across the higher elevations late
tonight through Saturday afternoon...

.As an area of low pressure tracks towards the region, strong
southwesterly winds will increase late tonight and Saturday
morning. Wind are expected to subside behind the cold front late
Saturday afternoon.

TNZ018-041-043-045-047-072-074-087-231130-
/O.CON.KMRX.WI.Y.0027.171223T0500Z-171223T2100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1027 PM EST Fri Dec 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY...

* EVENT...Southwest winds of 25 to 40 mph with gusts to 55 mph 
  are expected across the higher elevations. 

* TIMING...Late tonight through Saturday afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
433 
WWUS74 KMRX 230853 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
353 AM EST Sat Dec 23 2017

...Windy conditions expected across the higher elevations through
this afternoon...

.An area of low pressure tracking toward the region will bring 
strong southwesterly winds today. Wind are expected to subside 
behind the cold front late this afternoon.

NCZ060-061-TNZ102-232100-
/O.EXA.KMRX.WI.Y.0027.000000T0000Z-171223T2100Z/
Cherokee-Clay-East Polk-
Including the cities of Murphy, Hayesville, and Ducktown
353 AM EST Sat Dec 23 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 4 PM EST this afternoon. 

* EVENT...Southwest winds of 15 to 30 mph with gusts to 45 mph 
  are expected across the higher elevations. 

* TIMING...Late tonight through Saturday afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-041-043-045-047-072-074-087-232100-
/O.CON.KMRX.WI.Y.0027.000000T0000Z-171223T2100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
353 AM EST Sat Dec 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* EVENT...Southwest winds of 20 to 35 mph with gusts to 50 mph 
  are expected across the higher elevations. 

* TIMING...Late tonight through Saturday afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
602 
WWUS74 KMRX 231332
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
832 AM EST Sat Dec 23 2017

...Windy conditions expected across the higher elevations through
this afternoon...

.An area of low pressure tracking toward the region will bring
strong southwesterly winds today. Wind are expected to subside
behind the cold front late this afternoon.

TNZ041-072-074-232100-
/O.UPG.KMRX.WI.Y.0027.000000T0000Z-171223T2100Z/
/O.NEW.KMRX.HW.W.0004.171223T1332Z-171223T2100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
832 AM EST Sat Dec 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect until 4 PM EST this afternoon. The
Wind Advisory is no longer in effect. 

* EVENT...Southwest winds of 25 to 40 mph with gusts to 65 mph 
  are expected across the higher elevations. 

* TIMING...Through this afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-232000-
/O.EXB.KMRX.WI.Y.0027.000000T0000Z-171223T2000Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene-
Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson-
NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-
Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott-
Russell-Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, 
Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, 
and Abingdon
832 AM EST Sat Dec 23 2017 /732 AM CST Sat Dec 23 2017/

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST /2 PM CST/ THIS
AFTERNOON...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 3 PM EST /2 PM CST/ this
afternoon. 

* EVENT...Southwest winds of 15 to 30 mph with gusts to 45 mph 
  are expected across the higher elevations. 

* TIMING...Through this afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

NCZ060-061-TNZ018-043-045-047-087-102-232100-
/O.CON.KMRX.WI.Y.0027.000000T0000Z-171223T2100Z/
Cherokee-Clay-Johnson-Southeast Greene-Unicoi-Southeast Carter-
Southeast Monroe-East Polk-
Including the cities of Murphy, Hayesville, Mountain City, 
Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Ducktown
832 AM EST Sat Dec 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* EVENT...Southwest winds of 20 to 35 mph with gusts to 50 mph 
  are expected across the higher elevations. 

* TIMING...Through this afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
692 
WWUS74 KMRX 231543
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1043 AM EST Sat Dec 23 2017

...Windy conditions expected across the higher elevations through
this afternoon...

.An area of low pressure tracking toward the region will bring
strong southwesterly winds today. Wind are expected to subside
behind the cold front late this afternoon.

TNZ041-072-074-232100-
/O.CON.KMRX.HW.W.0004.000000T0000Z-171223T2100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
1043 AM EST Sat Dec 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* EVENT...Southwest winds of 25 to 40 mph with gusts to 65 mph 
  are expected across the higher elevations. 

* TIMING...Through early this afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ018-043-045-047-087-102-232100-
/O.CON.KMRX.WI.Y.0027.000000T0000Z-171223T2100Z/
Cherokee-Clay-Johnson-Southeast Greene-Unicoi-Southeast Carter-
Southeast Monroe-East Polk-
Including the cities of Murphy, Hayesville, Mountain City, 
Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Ducktown
1043 AM EST Sat Dec 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* EVENT...Southwest winds of 20 to 30 mph with gusts to 50 mph 
  are expected across the higher elevations. 

* TIMING...Through early this afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-232000-
/O.CON.KMRX.WI.Y.0027.000000T0000Z-171223T2000Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene-
Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson-
NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-
Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott-
Russell-Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, 
Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, 
and Abingdon
1043 AM EST Sat Dec 23 2017 /943 AM CST Sat Dec 23 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST /2 PM CST/ THIS
AFTERNOON...

* EVENT...Southwest winds of 15 to 30 mph with gusts to 40 mph 
  are expected across the higher elevations. 

* TIMING...Through early this afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Strong winds combined with saturated soils may 
  also lead to downed trees and localized power outages. Loose 
  outdoor objects should be secured. Motorists should be extra 
  cautious to cross winds especially when driving in the higher 
  elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
049 
WWUS74 KMRX 232022
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
322 PM EST Sat Dec 23 2017

...Strong Winds Diminishing...

.Strong storm system that produced the windy conditions across the
Tennessee Valley and southern Appalachians is moving east of the
region. This will allow the winds to subside across the area the
rest of the day. 


TNZ041-072-074-232130-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-171223T2100Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
322 PM EST Sat Dec 23 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Morristown has cancelled the High
Wind Warning. 

Westerly winds of 15 to 30 mph with gusts to 40 mph will subside 
to 15 to 25 mph and gusty by sunset.

$$

NCZ060-061-TNZ018-043-045-047-087-102-232130-
/O.CAN.KMRX.WI.Y.0027.000000T0000Z-171223T2100Z/
Cherokee-Clay-Johnson-Southeast Greene-Unicoi-Southeast Carter-
Southeast Monroe-East Polk-
Including the cities of Murphy, Hayesville, Mountain City, 
Cedar Creek, Erwin, Roan Mountain, Coker Creek, and Ducktown
322 PM EST Sat Dec 23 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory. 

Westerly winds of 15 to 25 mph with gusts to 30 mph will subside 
to 5 to 15 mph and gusty by sunset.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-232130-
/O.EXP.KMRX.WI.Y.0027.000000T0000Z-171223T2000Z/
Scott TN-Campbell-Claiborne-Hancock-Hawkins-Sullivan-Morgan-
Anderson-Union-Grainger-Hamblen-Northwest Cocke-Northwest Greene-
Washington TN-Northwest Carter-Roane-Loudon-Knox-Jefferson-
NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-
Northwest Monroe-Marion-Hamilton-Bradley-West Polk-Lee-Wise-Scott-
Russell-Washington-
Including the cities of Oneida, La Follette, Tazewell, 
Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, 
Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Jonesville, Wise, Norton, Gate City, Lebanon, 
and Abingdon
322 PM EST Sat Dec 23 2017 /222 PM CST Sat Dec 23 2017/

...WIND ADVISORY HAS EXPIRED...

Westerly winds of 10 to 20 mph with gusts to 30 mph will subside 
to 5 to 10 mph and gusty by sunset.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:11 PM EST, 6 minutes earlier.

Area forecast discussion, Dec 22, 3:11 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
311 PM EST Fri Dec 22 2017

.SHORT TERM...(Tonight and Saturday)...
Shortwave trough across the Southern Plains will move
northeastward tonight tapping into deep Pacific and GoM moisture.
A cold front is located across western TN and KY extending
northeastward into the Ohio River Valley. Most of the rainfall
tonight will be located along that surface boundary to our north
and west. However, before midnight tonight, 850-700mb
frontogenesis through Middle TN and along the TN/KY border will
result in enhanced rainfall across the Cumberland Plateau. This
area of frontogenesis will shift northward during the night with
lower PoPs after midnight.

The upper shortwave will pass through the forecast area on
Saturday with a surface cold front providing deep lift for rain.
Some of the rain could be locally heavy at times with PWs near the
97th-99th percentile of climatology. With 6 hour FFG values of
2”-3” and storm total rainfall to be primarily between 1”
and 3” across the forecast area, do not expect to have much of a
widespread flash flood risk beyond localized flooding in the
standard low lying poor drainage areas. The strong lift and deep
moisture will not be located over our area for near as long as
areas west of us which are seeing much higher rainfall totals.
Thunder does not appear to be much of a risk with very low
instability.

Strong winds will also be a concern on Saturday morning as an
anomalously strong southwesterly 850mb low-level jet with winds
of 60+ kt will impact the region. While the angle of winds and
lack of strongly negative omega across the mountain foothills do
not favor a mountain wave high wind event, believe that the very
strong 850mb winds will still result in Wind Advisory criteria
high winds across the higher elevations of the TN/NC mountains.
May also have some gusty, sub-advisory winds along the plateau,
southwest Virginia, and along ridgetops within the valley. These
gusty winds, along with saturated soils, could lead to some downed
trees and localized power outages.

.LONG TERM...(Saturday night through Thursday)...
A few showers may linger across the area Saturday evening...with
coverage slowly decreasing through the night as a cold front
continues to pull away from the region. Temperatures should remain
warm enough through much of the night for mainly rain...though a
mix of rain and snow will be possible over higher elevations late
in the night. An upper trough moving through Sunday into Sunday
night will provide a reinforcing shot of light showers. Mainly
scattered light rain Sunday with more isolated showers overnight.
As cooler air continue to filter into the area...will see any
linger rain showers Sunday night transition to light snow or
flurries. Precip amount should be light and little to no
accumulations are expected. On Christmas Day...flow aloft becomes
zonal with a dry...cool air mass moving in. We should remain in
this dry weather pattern through Tuesday with temperatures
moderating slightly. A weak short wave to our south on Wednesday
could pull a few showers into far southern areas on Wendesday
afternoon. Then...the next system of concern will move in Thursday
and Friday and provide us with our next chance of widespread
precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             57  63  41  52 /  50  90  10  20
Knoxville McGhee Tyson Airport, TN  55  62  39  48 /  50 100  20  20
Oak Ridge, TN                       55  61  38  48 /  70 100  20  20
Tri Cities Airport, TN              50  63  37  47 /  60  90  50  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from midnight tonight to 4 PM EST Saturday for
     Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...None.
&&

JB/MJB
Hazardous weather outlook, Dec 22, 3:07 PM EST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
307 PM EST Fri Dec 22 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-232015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
307 PM EST Fri Dec 22 2017 /207 PM CST Fri Dec 22 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A strong storm system will move across the Tennessee Valley and
southern Appalachians late today through Saturday. Periods of
showers may produce locally heavy rainfall across the region.
Rainfall amounts of 2 to 3 inches are possible across the Plateau,
and localized flooding may be possible. Much of the remainder of
the forecast area may pick up around one inch of rain during the
event.

The strong southwesterly winds associated with this system will
also produce breezy conditions across the Tennessee Valley and
the higher elevations late Friday night through Saturday afternoon.
Wind gusts of up to 35 mph are expected in the Tennessee Valley
and along the plateau with higher gusts possible along ridgetops.
Wind gusts of up to 55 mph will be possible in the higher
elevations of the mountains. The combination of high winds and
saturated soils may lead to some downed trees and localized power
outages, especially in the higher elevations of the mountains and
along the plateau.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Tennessee, 2017Wind Advisories in Virginia, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.